Flood, San Juan and Vicinity
- When
- May 24, 2:28 PM AST to 5:30 PM AST
- Where
- San Juan and Vicinity forecast zone
- Reported by
- EMERGENCY MANAGER
A flooded home was reported at Montebello Estates in the municipality of Trujillo Alto.
20 flood, 13 flash flood, 3 debris flow, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 24, 3:41 AM AST, 10 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 341 AM AST TUE MAY 24 2005 .DISCUSSION...THE LOW LEVEL TROUGH ELONGATED FROM SOUTHWEST TO NORTHEAST ALONG PUERTO RICO LATE MONDAY CONTINUED TO PRODUCE AN AREA OF CLOUDS AND SHOWERS WHOSE EFFECTS REMAINED OVERNIGHT AND HEAVY SHOWERS WERE NOTED OVER CEIBA VIEQUES AND THE EASTER COASTAL WATERS. OTHER SCATTERED SHOWERS WERE NOTED OVER THE CARIBBEAN WATERS. AFTER A COMPARISON OF QUICKSCAT DATA AND GFS80 MODEL GUIDANCE SEEM THAT THIS MODEL IS PICKING UP THE FEATURE PRODUCING OUR LOCAL WEATHER VERY GOOD. THEN I WILL CONTINUE TO PUT SOME CONFIDENCE ON IT FOR NOW. THIS MODEL SUGGEST HIGH RELATIVE HUMIDITY VALUES FOR LATER TODAY AND A SHORT WAVE DEVELOPING THIS AFTERNOON WHICH WILL ENHANCE PRECIPITATION ALONG THE NORTHERN SLOPES AND PLANES THE NORTHWEST AND THE ATLANTIC WATERS. AT THIS TIME THE SHOWERS OVER THE CARIBBEAN WATERS ARE MOVING SLOWLY AND ERRATICALLY BUT WILL START TO MOVE TOWARD THE WEST LATER AS THE ATLANTIC HIGH MOVES EASTWARD PRODUCING A EASTERLY LOW LEVEL WIND FLOW. AT THE LOW LEVEL ANOTHER TROUGH WILL FORM OVER THE CARIBBEAN WATERS AND WILL MOVE TOWARD THE NORTH PROVIDING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS UNTIL LATE TODAY. && .AVIATION...THE AFTERNOON CONVECTION EXPECTED MAY PRODUCE SHOWERS SOME HEAVY THUNDERSTORM ACTIVITY ALONG THE USUAL ROUTE OF APPROACH TO THE LMM INTERNATIONAL AIRPORT. && .HYDROLOGY...THE WET PATTERN IS EXPECTED TO CONTINUE TODAY ESPECIALLY ALONG THE NORTHERN HALF OF PUERTO RICO. WITH THE PERSISTENT RAINFALL OF THE LAST FEW DAYS...THE GROUND REMAIN SATURATED AND WE DO NOT NEED SIGNIFICANT AMOUNTS OF RAIN TO OBTAIN URBAN FLOODING OR POSSIBLY FLASH FLOODING ESPECIALLY IN THE URBAN AREAS SINCE AS IS KNOWN...THE RUNOFF INCREASES. && .CLIMATE...AS IT IS USUAL...THIS MONTH HAS BEEN A RAINY ONE SO FAR. FOR THE LUIS MUNOZ MARIN INTERNATIONAL AIRPORT THE RAIN GAUGE HAVE MEASURED 7.64 IN WHICH IS 3.62 ABOVE THE NORMAL VALUE OF 4.02 IN. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 77 91 75 / 60 20 50 20 STT 89 79 88 78 / 50 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && RIVERA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE MAY 24 2005 PRZ001>013-AMZ710>750-251000- 600 AM AST TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A SURFACE TROUGH WILL DRIFT SOUTHEAST TODAY AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. SEA BREEZE EFFECTS COMBINED WITH A MOIST UNSTABLE AIRMASS AND WEST TO SOUTHWEST LOW LEVEL WINDS WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP MAINLY ALONG THE NORTH AND EAST PORTIONS OF PUERTO RICO...ALTHOUGH THE OTHER SECTIONS WILL SEE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINS COULD BE EXPECTED TODAY ALONG THE NORTH HALF OF PUERTO RICO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED. VIZ001-002-AMZ710>730-251000- 600 AM AST TUE MAY 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A SURFACE TROUGH ACROSS THE LOCAL ATLANTIC WATERS OFF SHORE OF THE VIRGIN ISLANDS WILL DRIFT SOUTHEAST TODAY AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. LIGHT WEST WINDS COMBINED WITH MOIST UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT THE TERRITORY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The national radar mosaic for the moment the first event began.
20 flood, 13 flash flood, 3 debris flow. Local standard time, as filed.
A flooded home was reported at Montebello Estates in the municipality of Trujillo Alto.
Road 887 was reported flooded in front of Colegio Bautista in the municipality of Carolina.
Road flooding was reported in the municipality of Caguas along marginal road near the Parque de la Luz Graveyard and along road 1.
A flooded home was reported at the Lomas del Sol sector, along road 1.
A flooded home was reported at Barrio Jaguas, Santa Clara sector.
A flooded home was reported at Barrio San Anton, along road 175.
A flooded home was reported along Barrio Carreras, along road 656, after the baseball park in the municipality of Arecibo.
A flooded home was reported at Barrio Bayamonesa, along road 1.
Opalo street at Villa Blanca neigborhood was reported flooded in the municipality of Caguas.
Road flooding was reported along highway 2, km7.2 at Barrio Sabana Hoyos in the municiplaity of Arecibo.
Road 861 at Barrio Pinas in the municipality of Toa Alta was reported flooded. Partially damaged bridge was reported Barrio Quebrada Arena, Los Hoyos sector.
The Aguas Buenas bridge was reported flooded.
A home was reported flooded at Barrio Garrochales in the municipality of Arecibo.
Flooding was reported along road 858, km. 1.1, along road from Trujillo Alto to Barrazas, in the municipality of Carolina.
A school was reported flooded at Barrio La Barra.
Flooding was reported along Baldority de Castro Avenue near the Minillas Tunnel in San Juan.
Street flooding was reported at Barrio Domingo Ruiz in the municipality of Arecibo.
Munoz Rivera Highway was reported flooded in front of the Department of Justice and La Barca in the municipality of San Juan.
A river was reported out of its banks along road 175, La Barca sector. A small stream was also reported out of its banks behind Caguas Expressway Motors.
A river was reported out of its banks and was flooding road 620 along Fatima sector. Road 647 was reported flooded along the Ojo de Agua sector in Barrio Bajura.
Homes were reported flooded at Comunidad Ramal and Barrio Adrenal Bajo.
Roads 670, 686, 685, and 604 were reported flooded in the municipality of Manati.
A river was reported out of its banks at Barrio Rio Canas.
A vehicle and its occupant were reported trapped by flood waters at Barrio Galateo Bajo.
Highway 2 was reported flooded at intersection 130 near Kentucky and Pizza Hut in the municipality of Hatillo.
Roads 662 and 638 were reported to be impassable in the municipality of Arecibo.
A home was reported flooded at Barrio Jacaguas, Parcelas Viejas in the municipality of Juana Diaz.
Road 797, Km 1.9 was obstructed by a landslide at Barrio Jagueyes in the municipality of Aguas Buenas.
A landslide was reported along road 825 at Barrio Achiote, and at Georgetti Street, at La MArina sector in the municipality of Naranjito.
A car and its occupants were trapped in flood waters along road 176 in Rio Piedras.
A home was reported flooded at Villa del Carmen neighborhood in the municipality of Ponce.
Road 155, at La Playita sector from Morovis to Orocovis was reported impassable.
A landslide was reported at Las Parcelas Las Bayas in the municipality of Ponce.
Six homes were reported flooded at Barrio Arenales in the municipality of Isabela.
River was reported still out of its banks at Barrio Rio Canas. A home was partially washed away by the river earlier, and the other half was almost to the point of collapse.
A flooded road was reported at Sector Cachete.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451901, 5451902, 5451903, 5451904, 5451905, 5451906, 5451907, 5451908, 5451909, 5451994, 5451995, 5451996, 5451997, 5451998, 5452000, 5451999, 5452001, 5452002, 5452003, 5452004, 5452005, 5452006, 5452007, 5452008, 5452009, 5452010, 5452066, 5452067, 5452068, 5452069, 5452070, 5452071, 5452072, 5452073, 5452074, 5452075.